MAUDE Adverse Event Report: ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION-MULTIFIRE NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
On 30-jan-2026, it was reported by a competent authority via email that the tip of an ar-13995n multifire scorpion needle broke off intraoperatively and remained within the surgical site.The fragment was identified by the rn upon removal of the instrument.The surgeon determined that retrieval of the retained fragment was not necessary.The event occurred during a shoulder arthroscopy procedure performed on (b)(6) 2026 with no patient harm reported.
 
Additional Manufacturer Narrative
The complaint device was not received for evaluation.Based on the information provided, which may include the returned device (if available), pictures, videos, event description, and any additional field data, arthrex concluded that the most likely cause of the reported failure is user error.This includes striking bone or applying excessive force when attempting to pass the needle through fibrous or calcified tissue, as noted in the directions for use (dfu-0392-sub-eo, warning for scorpion products).To help avoid needle breakage and potential patient injury: avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device, and pass in a different area.Avoid ¿dry¿ repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.Additional contributing factors may include excessive force used to pass the needle through the scorpion instrument or failure to inspect the instrument prior to use, as outlined in the directions for use (dfu-0255-eu-01-eo) for arthrex hand instruments.Since the complaint device was not returned and no evidence of the failure was provided, neither physical inspection nor a review of images could be performed.As a result, the complaint allegation could not be confirmed.

Brand Name
SCORPION-MULTIFIRE NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24378573
Report Number1220246-2026-00654
Device Sequence Number10240709
Product Code MDM
UDI-Device Identifier00888867015951
UDI-Public(01)00888867015951(11)250220(17)300131(10)15392935
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION-MULTIFIRE NEEDLE
Device Catalogue NumberAR-13995N
Device Lot Number15392935
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown